Allegra-D and Weight Gain
There are a number of possible side effects that may occur with the use of Allegra-D. Weight gain, however, has not been reported as a common or rare side effect. Although gradual weight gain is not a documented side effect, there are many things you can do if weight gain does become a problem, including eating a heart-healthy diet, limiting your alcohol intake, and exercising regularly.
There are several possible side effects that can occur in people taking Allegra-D® (fexofenadine and pseudoephedrine). However, weight gain does not appear to be one of them. This is based on data from Allegra® and Allegra-D clinical studies involving over 5,000 adults, adolescents, and children.
In clinical studies, side effects are always documented and compared to a group of people not taking the medicine. Side effects are also generally grouped into those that occur in more than 1 percent and those that occur in less than 1 percent (a rare side effect). During clinical studies for Allegra-D, weight gain was not seen as either a common or rare problem.
If you are noticing weight gain with Allegra-D, there are some things that you can do. Some suggestions include:
- Eating a heart-healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nutso Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Regular physical activity for at least 30 minutes a day on most days of the week.
- Limiting your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)
Also, if you are noticing a weight gain with Allegra-D, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may also recommend other lifestyle choices or possibly a switch to another allergy medication.